Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 72, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 8, 2024, 9:41 PM EDT for 4 counties in Georgia. It was in force for 49 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 9:41 PM EDT (01:41 UTC)
- Expired
- May 8, 2024, 10:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Catoosa County, GA, Dade County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 9:45 PM EDT | HAIL 1.5 | 1 Nw Rising Fawn, GA | Golf ball sized hail reported at mm 4 on I-59. |
| May 8, 9:45 PM EDT | HAIL 1.75 | 1 Nw Rising Fawn, GA | Corrects previous hail report from 1 NW Rising Fawn. Golf ball sized hail reported at mm 4 on I-59. |
| May 8, 9:47 PM EDT | HAIL 1 | 3 E Rising Fawn, GA | Report from mPING: Quarter (1.00 in.). |
| May 8, 9:53 PM EDT | HAIL 1 | 3 W Cooper Heights, GA | Report from mPING: Quarter (1.00 in.). |
| May 8, 9:55 PM EDT | TSTM WND DMG | 2 Wnw Cedar Grove, GA | EM reported tree down at Old State Rd and GA157. |
| May 8, 9:55 PM EDT | TSTM WND DMG | 5 Sw Cedar Grove, GA | EM reported tree down at Rebel Dr and Yankee Rd. |
| May 8, 10:05 PM EDT | TSTM WND DMG | 4 W Noble, GA | Em reports tree down at Camp Rd and Ga136. |
| May 8, 10:15 PM EDT | HAIL 1.5 | 2 Nne Rising Fawn, GA | 1.5 inch hail reported near Daniel Trace Dr off of South Sunset Dr. |
| May 8, 10:25 PM EDT | TSTM WND DMG | 2 Se Naomi, GA | Multiple trees down southwest of Lafayette from Chamberlain Rd to Foster Mill Rd between GA193 and Bronco Rd. |
| May 8, 10:27 PM EDT | TSTM WND DMG | 1 Nnw Linwood, GA | Em reports tree down on N Chattanooga St near Darwin Ln. |
| May 8, 10:33 PM EDT | TSTM WND DMG | Villanow, GA | Several trees down near Villanow on Ga335 near S Dicks Creek Rd and on E Armuchee Rd near Shahan Ln and Reo Rd. |
| May 8, 10:35 PM EDT | TSTM WND DMG | 2 Nnw Naomi, GA | Multiple trees down east of Lafayette between Ga136 and Round Pond Rd and Hwy27 and Ga151. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:14 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
210
WUUS52 KFFC 090141
SVRFFC
GAC047-083-295-313-090230-
/O.NEW.KFFC.SV.W.0072.240509T0141Z-240509T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
941 PM EDT Wed May 8 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Catoosa County in northwestern Georgia...
West central Whitfield County in northwestern Georgia...
Walker County in northwestern Georgia...
Southwestern Dade County in northwestern Georgia...
* Until 1030 PM EDT.
* At 941 PM EDT, a severe thunderstorm was located near Sulpher
Springs, or 10 miles southwest of Trenton, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Ringgold, Chickamauga, La Fayette, Naomi, Rising Fawn,
Noble, Wood Station, Blue Spring, Linwood, Beaumont, Villanow,
Cloudland Canyon State Park, Cooper Heights, and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
A Tornado Watch remains in effect until midnight EDT for northwestern
Georgia.
&&
LAT...LON 3492 8510 3465 8507 3464 8554 3484 8558
TIME...MOT...LOC 0141Z 263DEG 27KT 3475 8561
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$4 follow-up statements
482
WWUS52 KFFC 090145
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
945 PM EDT Wed May 8 2024
GAC047-083-295-313-090230-
/O.CON.KFFC.SV.W.0072.000000T0000Z-240509T0230Z/
Catoosa GA-Whitfield GA-Walker GA-Dade GA-
945 PM EDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN CATOOSA...WEST CENTRAL WHITFIELD...WALKER AND
SOUTHWESTERN DADE COUNTIES...
At 945 PM EDT, a severe thunderstorm was located over Rising Fawn, or
8 miles south of Trenton, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, Ringgold, Chickamauga, La Fayette, Naomi, Rising Fawn,
Noble, Wood Station, Blue Spring, Linwood, Beaumont, Villanow,
Cloudland Canyon State Park, Cooper Heights, and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight EDT for northwestern
Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3492 8510 3465 8507 3464 8554 3484 8558
TIME...MOT...LOC 0145Z 263DEG 27KT 3475 8557
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$208
WWUS52 KFFC 090154
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
954 PM EDT Wed May 8 2024
GAC047-083-295-313-090230-
/O.CON.KFFC.SV.W.0072.000000T0000Z-240509T0230Z/
Catoosa GA-Whitfield GA-Walker GA-Dade GA-
954 PM EDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN CATOOSA...WEST CENTRAL WHITFIELD...WALKER AND
CENTRAL DADE COUNTIES...
At 954 PM EDT, a severe thunderstorm was located over Rising Fawn, or
8 miles south of Trenton, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, Ringgold, Chickamauga, La Fayette, Naomi, Rising Fawn,
Noble, Wood Station, Blue Spring, Linwood, Beaumont, Villanow,
Cloudland Canyon State Park, Cooper Heights, and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight EDT for northwestern
Georgia.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3492 8510 3465 8507 3464 8551 3484 8555
TIME...MOT...LOC 0154Z 263DEG 27KT 3476 8548
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$374
WWUS52 KFFC 090208
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1008 PM EDT Wed May 8 2024
GAC047-083-295-313-090230-
/O.CON.KFFC.SV.W.0072.000000T0000Z-240509T0230Z/
Catoosa GA-Whitfield GA-Walker GA-Dade GA-
1008 PM EDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN CATOOSA...WEST CENTRAL WHITFIELD...CENTRAL WALKER
AND CENTRAL DADE COUNTIES...
At 1008 PM EDT, a severe thunderstorm was located near Cooper
Heights, or 7 miles west of Lafayette, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lafayette, Ringgold, Chickamauga, La Fayette, Linwood, Beaumont,
Noble, Wood Station, Blue Spring, Cooper Heights, and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight EDT for northwestern
Georgia.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3492 8510 3469 8508 3471 8546 3485 8547
TIME...MOT...LOC 0208Z 265DEG 22KT 3473 8542
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$364
WWUS52 KFFC 090220 RRA
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1020 PM EDT Wed May 8 2024
GAC083-090230-
/O.CAN.KFFC.SV.W.0072.000000T0000Z-240509T0230Z/
Dade GA-
1020 PM EDT Wed May 8 2024
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DADE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight EDT for northwestern
Georgia.
&&
LAT...LON 3470 8536 3475 8539 3482 8535 3491 8516
3492 8510 3469 8508
TIME...MOT...LOC 0220Z 257DEG 27KT 3477 8528
$$
GAC047-295-313-090230-
/O.CON.KFFC.SV.W.0072.000000T0000Z-240509T0230Z/
Catoosa GA-Whitfield GA-Walker GA-
1020 PM EDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN CATOOSA...WEST CENTRAL WHITFIELD AND CENTRAL WALKER
COUNTIES...
At 1020 PM EDT, a severe thunderstorm was located over Noble, or near
Lafayette, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lafayette, Ringgold, La Fayette, Linwood, Beaumont, Noble, Wood
Station, Blue Spring, and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight EDT for northwestern
Georgia.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3470 8536 3475 8539 3482 8535 3491 8516
3492 8510 3469 8508
TIME...MOT...LOC 0220Z 257DEG 27KT 3477 8528
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:54 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 8, 7:54 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 754 PM EDT Wed May 8 2024 ...New 00Z Aviation Discussion... .UPDATE... Issued at 528 PM EDT Wed May 8 2024 A Tornado Watch is in effect for portions of far north Georgia until 12 AM EDT tonight. Low-level shear of 20-25 kts is present across portions of middle Tennessee, near modified outflow from storms earlier today. This low-level shear along with deep-layer bulk shear of 35-40 kts and SBCAPE values of 2000-2500 J/kg has been sufficient for the development of discrete supercells at the time of this writing. As outflow propagates south and east into similarly unstable air in far north Georgia, it will promote the development of scattered thunderstorms. It is worth noting that 0-1 km SRH values in this area will range from 100-150 m2/s2. Thunderstorms that occur this evening will have the potential to become strong to severe, capable of producing damaging wind gusts, hail, and isolated tornadoes. King && .SHORT TERM... (This afternoon through Thursday) Issued at 242 PM EDT Wed May 8 2024 A nearly stationary frontal boundary currently extends from S New England SW to near Kansas City. Scattered to numerous thunderstorms extend across NC and TN to MO in a very moist and unstable warm sector. A few discrete strong to severe storms have also fired across extreme NE GA and NW SC. Mid-level flow is fairly zonal, with stronger short waves and/or lows well to the N. However, disturbances farther S continue to force convection in the juicy environment. Models continue to indicate a shortwave dropping SE across N GA late tonight. Many high resolution models bring thunderstorms S later tonight into an environment with MUCAPES of 2000 J/kg or higher and effective shear values of 30-40 knots. This should continue to support strong to severe thunderstorms, with wind and hail the main threats. There will also be a risk of isolated tornadoes, mainly across the extreme N. Heavy rainfall will also be a threat, as storm motion will likely nearly parallel the orientation of the axis of storms. As these storms continue to progress S, some guidance weakens them late tonight and early Thu. However, this solution is highly uncertain given the continuing instability and shear across the area. Even if these storms do weaken, there will likely be a lingering boundary formed by the cool pool leftover from the storms that will act as an additional focusing mechanism for storm redevelopment later in the day on Thu. Instability and shear near and S of the old outflow boundary will be high. The greatest uncertainty with this feature will revolve around how stable the air is N of the old outflow boundary and how that limits convection initiation farther to the N. A potent shortwave will move across the S portion of the area late Thu night and into Fri, supporting more strong to severe thunderstorms across the S portion of the area. The S boundary of the cool pool will likely help focus these storms. Due to the slow advancement of a cold front to the S and the E storm motion along a W- E aligned line of storms, locally heavy rainfall is definitely possible. SEC && .LONG TERM... (Friday morning through next Tuesday) Issued at 242 PM EDT Wed May 8 2024 Highlights: -Shower and thunderstorm activity continues on Friday mainly for the southern two-thirds of the forecast area. -Drier weather briefly returns this weekend before rain makes another appearance early next week. Latest hi-res guidance is coming into better agreement with bringing an MCS originating in East TX across the Southeast states Thursday night through early Friday morning. With decent instability, another surge of moisture (PWs surging between 1-2" range) and plenty of shear another early morning wind threat Friday morning (start of the long term period) will be possible for areas I-20 southward. As stated in previous forecast discussions, guidance tends to struggle with exact placement and evolution of MCS features thus there are a few uncertainties with regards to the exact path of this overnight/early morning MCS. Additionally, what occurs Friday morning will impact what occurs for the remainder of the day -- i.e. redevelopment across the southeast in the vicinity of the southward moving cold front or lack of development due to a 'worked over' environment. In addition to the severe threat localized flooding will also be a concern given multiple rounds of active weather in the short term and the start of the long term period. Will continue to monitor in later forecast updates. Otherwise, a cold front that will be situated across North GA will continue migrating southward as a shortwave to our north swings eastward. This will act to gradually bring any shower or thunderstorm activity to an end by Friday evening. A brief period of dry and slightly cooler weather is expected this weekend as we return to northwest flow aloft. Rain chances look to return to the region next week as another low pressure system developing in the Southern Plains moves eastward. 07 && .AVIATION... (00Z TAFS) Issued at 745 PM EDT Wed May 8 2024 Conditions are VFR at all TAF sites as the evening begins, with a cu field between 040-060 expected to persist for the next couple of hours. MVFR ceilings are expected to develop in the early morning, between 08-10Z. SHRA/TSRA will begin to spread into far north Georgia late tonight, advancing towards the metro ATL area during the early morning hours. A PROB30 for TSRA is being carried from 10-15Z at ATL. Some storms within this line could be strong to severe, capable of producing gusty winds and hail. Have maintained higher the wind speeds/gusts in PROB30 along with reducing visibilities and ceiling heights. Showers will linger behind the initial push of thunderstorms, with ceilings slow to improve. Winds will be primarily SW at 5-9 kts through the evening, increasing to 8-12 kts in the early morning on Thursday and through the remainder of the day. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 68 84 64 80 / 40 80 30 40 Atlanta 69 84 65 79 / 40 80 40 40 Blairsville 62 78 57 70 / 80 90 30 30 Cartersville 65 84 61 77 / 60 80 40 30 Columbus 72 88 68 84 / 20 70 50 60 Gainesville 68 82 65 78 / 60 80 30 30 Macon 70 86 67 82 / 10 70 40 60 Rome 67 85 62 77 / 70 80 40 20 Peachtree City 68 84 63 80 / 30 80 50 40 Vidalia 70 91 71 85 / 0 60 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....07 AVIATION...King
Hazardous weather outlook, May 8, 5:24 PM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 524 PM EDT Wed May 8 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-092130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 524 PM EDT Wed May 8 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible in far north Georgia late this afternoon with chances across the rest of north Georgia increasing overnight. Thunderstorms will be capable of producing damaging wind gusts, hail, and locally heavy rainfall. Isolated tornadoes will also be possible in the far northern tier. A Tornado Watch is in effect in this area until midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Periods of thunderstorm activity will continue in the region through Friday ahead of a cold front. The highest risk of severe weather will shift southward through Friday morning. Damaging wind gusts, large hail, and a couple of brief tornadoes are all possible. In addition, locally heavy rainfall is expected as storm motion parallels the orientation of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, May 8, 9:07 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
907 PM EDT Wed May 8 2024
GAZ001>003-090130-
Catoosa GA-Walker GA-Dade GA-
907 PM EDT Wed May 8 2024
...A strong thunderstorm will impact portions of northwestern
Catoosa, northwestern Walker and northern Dade Counties through 930
PM EDT...
At 907 PM EDT, a strong thunderstorm was over Morganville, or near
Trenton, moving northeast at 50 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Chattanooga Valley, Lakeview, Indian Springs, Graysville,
Cole City, Wildwood, Fairview, Stephensville, Boynton, Chattanooga
Valley, New England, Morganville, and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until midnight EDT for northwestern
Georgia.
&&
LAT...LON 3499 8499 3487 8526 3483 8557 3498 8560
TIME...MOT...LOC 0107Z 244DEG 43KT 3495 8549
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 48 min |
| May 8, 9:07 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| May 8, 9:14 PM EDT | Tornado Warning | FFC | Dade, Walker | 31 min |
| May 8, 9:59 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 31 min |
| May 8, 10:07 PM EDT | Tornado Warning | FFC | Dade, Walker | 23 min |
| May 8, 10:25 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 65 min |
| May 8, 10:27 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gordon, Walker, Whitfield | 48 min |
| May 8, 10:30 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| May 8, 10:43 PM EDT | Tornado Warning | FFC | Gilmer, Murray, Whitfield | 32 min |
| May 8, 10:51 PM EDT | Tornado Warning | FFC | Murray, Walker, Whitfield | 24 min |
| May 8, 11:01 PM EDT | Flash Flood Warning | FFC | Catoosa, Murray, Walker, Whitfield | 6 hr |
| May 8, 11:11 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 64 min |
| May 8, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 62 min |
| May 8, 11:16 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 44 min |
| May 8, 11:16 PM EDT | Tornado Warning | FFC | Gilmer, Murray, Whitfield | 22 min |
| May 8, 11:31 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 29 min |
| May 8, 11:56 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 49 min |
| May 8, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 47 min |
| May 9, 12:02 AM EDT | Flash Flood Warning | FFC | Gilmer, Murray | 6 hr |
| May 9, 12:02 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 8 hr |
| May 9, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 50 min |
| May 9, 12:27 AM EDT | Tornado Warning | FFC | Chattooga, Walker | 48 min |
| May 9, 12:32 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, Union, White | 43 min |
| May 9, 12:51 AM EDT | Flash Flood Warning | FFC | Gilmer, Murray | 8 hr |
| May 9, 12:52 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 38 min |
| May 9, 1:05 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 40 min |
| May 9, 1:06 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Walker, Whitfield | 39 min |
| May 9, 1:25 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 50 min |
| May 9, 1:43 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 32 min |
| May 9, 1:49 AM EDT | Special Weather Statement | FFC | Banks, Hall, Madison | 56 min |
| May 9, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 49 min |
| May 9, 2:18 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 27 min |
| May 9, 2:42 AM EDT | Flash Flood Warning | FFC | Dawson, Gilmer, Gordon, Lumpkin, Murray, Pickens and 1 more | 7 hr |
| May 9, 2:45 AM EDT | Special Weather Statement | FFC | Forsyth, Hall, Jackson | 45 min |
| May 9, 2:53 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Hall, Jackson | 52 min |
| May 9, 3:18 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 42 min |
| May 9, 3:52 AM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 38 min |
| May 9, 4:10 AM EDT | River Flood Warning | FFC | Whitfield | 92 min |
| May 9, 4:14 AM EDT | River Flood Warning | FFC | Gilmer | 7 hr |
| May 9, 4:23 AM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| May 9, 4:25 AM EDT | River Flood Warning | FFC | Gilmer | 9 hr |
| May 9, 4:30 AM EDT | River Flood Warning | FFC | Gilmer | 10 hr |
| May 9, 4:38 AM EDT | River Flood Warning | FFC | Whitfield | 42 hr |
| May 9, 4:44 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 46 min |
| May 9, 5:10 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe, Wilkes | 38 min |
| May 9, 5:35 AM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 40 min |
| May 9, 5:43 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 62 min |
| May 9, 6:16 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Union | 44 min |
| May 9, 6:31 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 44 min |
| May 9, 6:42 AM EDT | River Flood Warning | FFC | Murray | 13 hr |
| May 9, 6:55 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 55 min |
| May 9, 7:01 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more | 44 min |
| May 9, 7:29 AM EDT | Special Weather Statement | FFC | Banks, Hall | 31 min |
| May 9, 7:33 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Gwinnett, Hall | 42 min |
| May 9, 7:38 AM EDT | River Flood Warning | FFC | Dade | 28 hr |
| May 9, 7:42 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more | 48 min |
| May 9, 7:58 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Hall, Jackson, Madison | 47 min |
| May 9, 8:01 AM EDT | River Flood Warning | FFC | Gilmer, Pickens | 21 days |
| May 9, 8:24 AM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton | 51 min |
| May 9, 8:33 AM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 27 min |
| May 9, 9:05 AM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Wilkes | 40 min |
| May 9, 9:06 AM EDT | Special Weather Statement | FFC | Heard | 39 min |
| May 9, 9:59 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 31 min |
| May 9, 10:10 AM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| May 9, 10:13 AM EDT | Special Weather Statement | FFC | Glascock, Hancock, Washington | 32 min |
| May 9, 10:36 AM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor | 24 min |
| May 9, 10:40 AM EDT | Special Weather Statement | FFC | Harris | 35 min |
| May 9, 10:43 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 32 min |
| May 9, 10:54 AM EDT | River Flood Warning | FFC | Chattooga | 20 hr |
| May 9, 11:05 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 40 min |
| May 9, 11:16 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 29 min |
| May 9, 11:16 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 29 min |
| May 9, 11:44 AM EDT | Special Weather Statement | FFC | Houston, Peach | 31 min |
| May 9, 12:08 PM EDT | Special Weather Statement | FFC | Harris, Meriwether | 37 min |
| May 9, 12:12 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 48 min |
| May 9, 12:20 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 42 hr |
| May 9, 12:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| May 9, 12:30 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Sumter, Webster | 45 min |
| May 9, 12:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski, Twiggs | 43 min |
| May 9, 12:33 PM EDT | Tornado Warning | FFC | Macon, Marion, Schley, Sumter | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.